MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FOREIGN BODY FORCEPS, 40 CM

KARL STORZ SE & CO. KG FOREIGN BODY FORCEPS, 40 CM
Model Number 27034FK
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the instrument broke.During the initial internal assessment, it could be detected that the distal pull rod is broken.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
An incorrect address was provided in section g1 in the initial report.This supplemental report is to provide the correct contact information for this section.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: during the examination of the article 27034fk from batch xl01, several abnormalities were detected that indicate improper handling and processing.Contamination and discoloration: at the distal end of the instrument, significant contamination and discoloration can be seen.Particularly in the area of the joints and on the loosened tie rod, residues are visible that indicate insufficient or incorrect reprocessing.Such residues can potentially lead to a weakening of the material and negatively affect the functionality of the instrument.Thermal stress: the gripping parts show typical signs of thermal stress in the form of heat discoloration.These discolorations indicate that the instrument was exposed to temperatures that exceed the permissible range.Such stress can also contribute to a weakening of the material, especially in the tie rod.Mechanical damage: in addition, mechanical damage is visible in the jaw section of the instrument, which indicates the application of excessive force.This excessive force could have caused the loosening or detachment of the tie rod, which ultimately led to the failure of the forceps.All the factors mentioned - contamination, thermal discoloration and mechanical damage - are described in the ifu and in the reprocessing instructions.These documents clearly explain how such damage can be avoided.It can therefore be assumed that the present defect is due to an application error / user error.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FOREIGN BODY FORCEPS, 40 CM
Common Device Name
FOREIGN BODY FORCEPS, 40 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21596430
Report Number9610617-2025-00440
Device Sequence Number18362324
Product Code OCZ
UDI-Device Identifier04048551075210
UDI-Public04048551075210
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K950434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27034FK
Device Catalogue Number27034FK
Device Lot NumberXL01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/14/2025
05/30/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date04/17/2025
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown